Alert archive / Pennsylvania / Special Weather Statements in 2012
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at May 4, 2012, 3:20 PM EDT for Schuylkill County, Pennsylvania. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2012, 3:20 PM EDT (19:20 UTC)
- Expired
- May 4, 2012, 3:45 PM EDT
- In force
- 25 min
- Issued by
- NWS State College, PA
County Schuylkill County, PA
The radar
The State College radar (KCCX), 142 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.3 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 891 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
370
WWUS81 KCTP 041920
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
320 PM EDT FRI MAY 4 2012
PAZ052-058-041945-
NORTHUMBERLAND PA-SCHUYLKILL PA-
320 PM EDT FRI MAY 4 2012
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL NORTHUMBERLAND AND
WESTERN SCHUYLKILL COUNTIES...
AT 314 PM EDT...A STRONG THUNDERSTORM WAS NEAR ROUGH AND READY...
MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT MOUNT CARMEL...JOE ZERBEY AIRPORT AND
MINERSVILLE.
LAT...LON 4053 7617 4053 7622 4051 7625 4051 7633
4061 7663 4062 7664 4079 7662 4081 7639
4078 7638 4080 7631 4082 7630 4083 7612
$$
FORECASTER: KFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at May 4, 2:29 PM EDT, 51 minutes earlier.
Area forecast discussion, May 4, 2:29 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 229 PM EDT FRI MAY 4 2012 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL AFFECT CENTRAL PENNSYLVANIA THROUGH EARLY TONIGHT. HIGH PRESSURE BUILDING SOUTHEAST FROM CANADA WILL BRING DRIER AND COOLER WEATHER FOR MUCH OF THE UPCOMING WEEKEND. A COLD FRONT WILL APPROACH FROM THE OHIO VALLEY MONDAY AND SLOW DOWN AS IT MOVES INTO PENNSYLVANIA MONDAY NIGHT AND TUESDAY...AS A RESULT OF A DEEPENING UPPER LEVEL TROUGH MOVING IN FOR THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... ISOLATED TO SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS ONGOING IN 850 MB THERMAL MOISTURE AXIS EXTENDING FROM NORTHEAST OHIO TO THE LOWER SUSQ NORTH OF THE TRACK OF AN EARLIER MCV TRACKING SOUTH OF THE MASON DIXON LINE. THESE UPDRAFTS REMAIN ON THE WEAKER SIDE AND ARE SO FAR PRODUCING BRIEF DOWNPOURS AND ARE MOVING NICELY EASTWARD WITHOUT SIGN OF TRAINING. ANTICIPATE AT LEAST A FEW HEAVY RAINERS AND PULSERS TO DEMAND OUR ATTENTION BEFORE THE AFTERNOON IS OUT...MOST LIKELY IN THE NORTHWEST TO SOUTHEAST ARC FROM THE NORTHWEST MOUNTAINS TO THE LOWER SUSQ AS ADVERTISED BY HRRR/COSPA. DESPITE AREA REMAINING IN SPC SLIGHT RISK THROUGH THIS EVENING...DO NOT EXPECT SEVERE TO BE WIDESPREAD. ISOLATED CELLS MAY BRIEFLY PULSE SEVERE TO PRODUCE STRONG WIND GUSTS AND SMALL HAIL. LEE SFC TROUGH IS ALSO EXPECTED TO BECOME A FOCUS FOR TSTM DEVELOPMENT IN CONJUNCTION WITH DIURNAL HEATING AND WEAKENING MCV CIRCULATION BY THIS EVENING. THEREFORE KEPT HIGHEST POPS /50-60 PERCENT/ OVR THE NRN TIER AND LWR SUSQ VLY THROUGH EARLY TONIGHT. A RIDGE OF HIGH PRESSURE BUILDING OVER SERN CANADA WILL NUDGE THE MAIN FRONTAL BOUNDARY SWD THRU CENTRAL PA LATER TONIGHT...WITH THE THREAT OF PCPN GRADUALLY COMING TO AN END FROM NORTH TO SOUTH. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... A MAINLY DRY...COOLER WX PATTERN MOVES IN FOR THE UPCOMING WEEKEND AS LG SFC ANTICYCLONE BUILDS SE FROM ONTARIO CANADA. LLVL FLOW WILL BE NORTH TO NERLY...WITH THE FLOW ALOFT NWRLY. THE LONE EXCEPTION WILL BE ACROSS FAR SRN PENN...WHERE A FLAT SHORT WAVE RIDING OVER THE EXITING SFC COLD FRONT COULD SPARK A FEW ISOLATED SHOWERS OR A BRIEF TSRA ON SATURDAY. TEMPS SATURDAY SHOULD STILL BE ABOUT 5F ABOVE NORMAL...RANGING FROM THE MID AND UPPER 60S ACROSS THE NRN MTNS...TO THE MID 70S IN THE SOUTHERN VALLEYS. SIMILAR TEMPS ARE EXPECTED FOR THE CENTRAL AND NORTH ON SUNDAY...WHILE MAX TEMPS SLIDE ABOUT 5F /COMPARED TO SATURDAY'S/ OVER THE SOUTH. AS A RESULT OF THE NOTICEABLY DRIER AIR PUSHING SOUTH INTO THE STATE...SUNDAY AND MONDAY MORNING WILL BE ON THE CHILLY SIDE /WITH LOWS IN THE UPPER 30S TO LOWER 40S ACROSS THE NRN MTNS...AND IN THE UPPER 40S TO LOWER 50S IN THE SOUTH. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... CLOUDS WILL THICKEN-UP FROM THE WEST LATER SUNDAY NIGHT INTO MONDAY ALONG...AND THE NE OF A WARM FRONT THAT WILL BE APPROACHING FROM THE OHIO VALLEY. THE TIMING OF THE NEXT...EARLY TO MID WEEK COLD FRONT DEPENDS A LOT ON JUST HOW AMPLIFIED THE LARGE SCALE TROUGH TO ITS WEST BECOMES...AS SIGNIFICANT SHORT WAVE ENERGY DIGS SSE FROM SCENT CANADA. GFS/GEFS AND EC CONCUR ON A RATHER RAINY PERIOD SETTING UP FROM LATE MONDAY THROUGH TUESDAY AS THE COLD FRONT SLOWS AND STRETCHES OUT ON A NE/SW AXIS. EC 24 HOUR PRECIP TOTALS ARE WELL OVER AN INCH DURING THIS PERIOD...AND GEFS PLUMES SUPPORT AND EVEN THE EC GUIDANCE WITH MEAN QPF IN THE DAYS 4.5-6 PERIOD OF APPROX 1.50 INCHES. MODELS THEN DIVERGE FOR THE SECOND HALF OF THE WEEK WITH RESPECT TO THE LOCATION OF THE CLOSED UPPER LOW ACROSS THE CENTRAL OR SRN APPALACHIANS...AND ASSOCIATED SFC CYCLOGENESIS ALONG THE EASTERN SEABOARD. GEFS IS THE FURTHEST NORTH WITH THE CLOSED LOW OVER LAKE ERIE...WHILE THE 00Z GFS IS A TAD FURTHER SOUTH...AND THE 00Z EC PLACES THE CLOSED LOW THURSDAY NEAR ASHEVILLE NC. UNSETTLED...COOL WX ON TAP FOR LATE NEXT WEEK...AS UPPER TROF SLOWLY PASSES THRU. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... LIFR CONDS OVR THE ERN SITES WILL SLOWLY IMPROVE THRU 15-16Z. CONFIDENCE REMAINS LOW REGARDING NEAR TERM CONVECTIVE TRENDS OVER THE NEXT 12HRS. IN GENERAL THERE SHOULD BE SCT TSTMS ACRS MUCH OF CENTRAL PA BY THE AFTN. DETAILS REGARDING SPECIFIC TERMINAL IMPACTS WILL NEED TO BE HANDLED AT VERY SHORT RANGES ONCE INITIATION OCCURS. COLD FRONT WILL PUSH NORTH TO SOUTH TONIGHT WITH WINDS SHIFTING AROUND TO THE NORTH BY EARLY SAT. THE FRONT WILL STALL JUST SOUTH OF THE PA/MD LINE TOMORROW. OUTLOOK... SAT...ISOLD TSRA IMPACTS PSBL OVER SRN AIRFIELDS. SUN...VFR. MON...VFR EARLY...THEN MVFR WITH A CHC OF SHOWERS AND STORMS. TUE...MVFR WITH SHOWERS AND STORMS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DEVOIR/LAMBERT NEAR TERM...DEVOIR/STEINBUGL SHORT TERM...ROSS/DEVOIR/LAMBERT LONG TERM...LAMBERT/RXR AVIATION...STEINBUGL
Hazardous weather outlook, May 4, 1:02 PM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 102 PM EDT FRI MAY 4 2012 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-051715- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 102 PM EDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MOST LIKELY THREAT IS FOR DAMAGING WIND GUSTS AND SMALL HAIL...ALONG WITH HEAVY DOWNPOURS AND FREQUENT LIGHTNING FROM ANY STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEVOIR
In the hours before
Special weather statement, May 4, 1:44 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 144 PM EDT FRI MAY 4 2012 PAZ056-057-063-041830- CUMBERLAND PA-DAUPHIN PA-PERRY PA- 144 PM EDT FRI MAY 4 2012 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DAUPHIN...EAST CENTRAL PERRY AND NORTHEASTERN CUMBERLAND COUNTIES... AT 139 PM EDT...A STRONG THUNDERSTORM WAS NEAR SHERMANSDALE...MOVING EAST AT 30 MPH. THIS STORM WILL AFFECT MARYSVILLE...ROCKVILLE...LINGLESTOWN AND SKYLINE VIEW. THIS STORM MAY PRODUCE SMALL HAIL...GUSTY WINDS TO 40 MPH AND HEAVY DOWNPOURS. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-81 BETWEEN MILE MARKERS 59 AND 76...I-83 BETWEEN MILE MARKERS 44 AND 50...I-283. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE 22...ROUTE 322...ROUTE 322/22. LAT...LON 4045 7673 4023 7672 4029 7718 4037 7720 FORECASTER: DEVOIR
Special weather statement, May 4, 3:20 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
320 PM EDT FRI MAY 4 2012
PAZ052-058-041945-
NORTHUMBERLAND PA-SCHUYLKILL PA-
320 PM EDT FRI MAY 4 2012
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL NORTHUMBERLAND AND
WESTERN SCHUYLKILL COUNTIES...
AT 314 PM EDT...A STRONG THUNDERSTORM WAS NEAR ROUGH AND READY...
MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT MOUNT CARMEL...JOE ZERBEY AIRPORT AND
MINERSVILLE.
LAT...LON 4053 7617 4053 7622 4051 7625 4051 7633
4061 7663 4062 7664 4079 7662 4081 7639
4078 7638 4080 7631 4082 7630 4083 7612
FORECASTER: KFThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:00 PM EDT | Areal Flood Advisory | CTP | Bedford, Franklin, Fulton | 3 hr |
| May 3, 8:10 PM EDT | Special Weather Statement | CTP | Franklin | 65 min |
| May 4, 12:27 AM EDT | Special Weather Statement | CTP | McKean | 33 min |
| May 4, 12:46 AM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter, Warren | 59 min |
| May 4, 3:22 AM EDT | Special Weather Statement | CTP | Columbia, Montour, Union | 68 min |
| May 4, 1:44 PM EDT | Special Weather Statement | CTP | Dauphin | 46 min |
| May 4, 4:57 PM EDT | Special Weather Statement | CTP | Cameron | 48 min |
| May 4, 5:48 PM EDT | Special Weather Statement | CTP | Dauphin | 27 min |
| May 4, 6:08 PM EDT | Special Weather Statement | CTP | Dauphin | 37 min |
| May 4, 6:11 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Perry | 34 min |
| May 4, 7:18 PM EDT | Special Weather Statement | CTP | Perry | 27 min |
Nearby
Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.